Ask a doctor

Can Latisse Seep into Eyes While Sleeping?

I have brown eyes which I do not want to darken. If I follow the Latisse instructions carefully, is there still a risk of darkening pigmentation? Can the product seep into your eyes, even if you are careful - say, while you are sleeping?

Doctor Answers (3)

Iris may darken even if Latisse doesn't actually get in eye

+2

Even when used as directed, there is still a chance of iris darkening with Latisse. In our experience, it doesn't seem to require the agent actually getting into the eye.

Pensacola Oculoplastic Surgeon
5.0 out of 5 stars 1 review

Latisse Gets Into the Eyes

+1

There is no evidence to suggest that Latisse will change your eye color. The eye is exposed to a very small amount of Latisse even when it is properly applied as directed to the upper eyelid margin using the supplied applicator. This has been demonstrated by applying a colored dye to the eyelid margin and watching its migration. Over two million prescriptions for Latisse have been filled with no confirmed reports of iris pigmentation issues. Side effects from the initial studies showed less than 4 percent of people experienced redness, irritation and itching of the upper eyelid, which was reversed upon discontinuation.

Web reference: http://www.dorsetstreetdermatology.com/cosmetic-dermatology/latisse/

South Burlington Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

Latisse provides longer, thicker lashes, but potentially can lead to some iris color changes

+1

You ask a great question. The answer appears to be that even though Latisse is applied to the eyelashes, it may be possible for a small amount to get into the eyes -- which could rarely lead to darkening of the iris. However, the risk of this happening is very low.

For example, you may know that Latisse is currently used for glaucoma. It is called Lumigan, and is given once a day. Lumigan is very effective at lowering eye pressure. However, even though glaucoma patients place a drop of Lumigan in the eye. it has been my experience that it is exceptionally rare for patients on Lumigan to experience iris color changes.

I hope this helps.

Miami Ophthalmologist

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...

Ask a Doctor

Get personalized answers from board-certified doctors. For free.